Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

History of AFib. Have mitral valve prolapse. Take Bystolic and sertraline. Have OCD. Suggested cardiomyapathy. Help?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Hello. My name is Doug. I am a 46 year old white male, 6'2", 206 pounds with a history of AFib (diagnosed and treated with ablation 6-7 years ago). I also have take Bystolic 2.5 and Sertraline 50mg. Cardiologist prescribed both, said bystolic will help with palpitations and lower blood pressure. Sertraline will help prevent dizziness after bending over or standing up too fast. I also have OCD/anxiety, which I go to therapy for 2x a week for last 2.5 month. My OCD has almost all gone away and my "Job" stress (law enforcement) has significantly reduced. Sertraline has given me side affect of constantly clinching my teeth.
Stress test and sonogram of heart and carotids within last 6 months are negative. I believe doctor said cardiomyapathy (sp), heart was at 49%, I think.

About two weeks ago I noticed a single flutter in my chest over the heart immediately followed by pressure on both sides of my neck that travels up to head and goes away. Whole episode lasts for a second. (The pressure feels like the pressure build up in your arm when taking blood pressure). No dizziness, shortness of breathe or tingling in extremities. I went to my cardiologist 4 days ago and EKG was normal. Doctor said he believes it's anxiety. Blood work on cholesterol was 193 total, HDL 39, LDL 123 and triglycerides 155. My current blood pressure is (left arm) 98/64 and 82bpm. The pressure episodes are becoming more frequent than they were a couple weeks ago. I wake up in morning and have an episode before getting out of bed and episodes come and go throughout the day. Could the single flutter in chest followed by the neck pressure be cardiovascular related or perhaps another anxiety symptom? This feeling is new to me and now has me worried.

Thank you for taking the time to help,
Posted Fri, 27 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 2 hours later
Brief Answer:
these may be late VPCs, please see details

Detailed Answer:
Respected Sir
1. The description you are giving may pertain to presence of a transient abnormality in rhythm of heart. If your ATRIA ( receiving chamber of heart) contracts against a closed AV (atrio-ventricular valve) valve, it will push the whole blood into the great veins and such a feel may occur. That is the only cardiac possibility I can think of for such transient episode. This happens in cases of late ventricular premature contractions. Do not worry, most of the time they are benign entities.
2. To diagnose this entity, you have to undergo holter monitoring (24 hours ECG monitoring), provided one such episode should occur in those 24 hours. Once the episode occurs, you can note down the time and then cardiologist can correlate it with the ECG of that time. That will solve the issue if it is really cardiac or not.
Since you have some "cardiomyopathy" (although EF of 49% is near normal), your cardiologist would also like to look for other abnormalities in holter.
You can discuss this out with your doctor and then get a holter done.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor